MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 102-N251S3
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the reported information.The customer confirmed that the staff does engage the safety mechanism correctly.Upon further investigation, the safety lock is misaligned on some of the needles, which forces the needle out or bends it, which has caused a needle stick.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: practice director.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lot supplied during production.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Before proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula and sheath wingscollar, which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during sheath activation.The critical locking part of the sg3 product is checked for defects such as sheath collar fitting, and over- or under-insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products, where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provide detailed instructions for using the sg3 safety needle device, including warnings to prevent needle sticks.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It undergoes incoming inspection, which includes visual inspection, dimensional inspection, and verification of the supplier's certificate.From the previous two fiscal years to the present, we received a total of 98 complaints for the same issue affecting 25g needles.The cause of these complaints was not identified as being related to our product or the manufacturing process.The retention samples were injected into the dummy arm's veins and a rubber cork to simulate intravenous and intramuscular injections prior to safety activation.The safety sheath was successfully activated on the samples; the needle did not bend out of the sheath, and no difficulties were encountered.In the next simulation, the needle was forcefully injected into the cork, causing it to slightly bend.Despite being bent, the sheath-tooth was able to completely capture the cannula, and the collar wing was fully locked on the sheath, indicating that the activation was successful.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.The lot history file showed no non-conformity or any related troubles that will affect the product quality.The retention samples were inspected and confirmed to be free from defects that would affect the activation of the safety sheath.We were unable to recreate the device failure when we performed the simulation.Although the needle was forcefully injected and was slightly bent, there was still successful activation.The cannula did not bend out of the sheath.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23876205
Report Number3003902955-2025-00114
Device Sequence Number9464099
Product Code FMI
UDI-Device Identifier10612479246390
UDI-Public(01)10612479246390(17)290131(10)240212E
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102-N251S3
Device Catalogue NumberN/A
Device Lot Number240212E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown